Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 21, 2007, 8:07 PM CDT for Terry County, Texas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2007, 8:07 PM CDT (01:07 UTC)
- Expired
- Mar 21, 2007, 8:40 PM CDT
- In force
- 33 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Terry County, TX
The radar
The Lubbock radar (KLBB), 66 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 8:09 PM CDT | HAIL 1.5 | 1 N Brownfield, TX | REPORT FROM THE PUBLIC THROUGH KAMC TV |
| Mar 21, 8:32 PM CDT | HAIL 1 | 2 Ne Meadow, TX | REPORTED BY PUBLIC THROUGH KONE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 220107 SVRLUB TXC445-220200- /O.NEW.KLUB.SV.W.0005.070322T0107Z-070322T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 807 PM CDT WED MAR 21 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TERRY COUNTY IN NORTHWEST TEXAS. * UNTIL 900 PM CDT * AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROWNFIELD...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE MEADOW. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3320 10247 3309 10221 3337 10209 3337 10244 $$
2 follow-up statements
000 WWUS54 KLUB 220122 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 821 PM CDT WED MAR 21 2007 TXC445-220200- /O.CON.KLUB.SV.W.0005.000000T0000Z-070322T0200Z/ TERRY TX- 821 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN TERRY COUNTY... JUST BELOW GOLF BALL SIZE HAIL WAS REPORTED AT 0912 PM CDT BY THE PUBLIC IN JUST NORTH OF BROWNFIELD. AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED NEAR BROWNFIELD...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE MEADOW. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3324 10243 3319 10209 3338 10209 3337 10241 $$
000 WWUS54 KLUB 220140 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 839 PM CDT WED MAR 21 2007 TXC445-220149- /O.CAN.KLUB.SV.W.0005.000000T0000Z-070322T0200Z/ TERRY TX- 839 PM CDT WED MAR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TERRY COUNTY IS CANCELED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR TERRY COUNTY HAS MOVED TO THE NORTHEAST AND THUS THE SEVERE THUNDERSTORM WARNING FOR TERRY COUNTY HAS BEEN CANCELED. LAT...LON 3324 10243 3319 10209 3338 10209 3337 10241 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:48 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Mar 21, 3:48 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT WED MAR 21 2007 .SHORT TERM... THE POTENTIAL FOR ISOLATED STORMS REMAINS THE FOCUS OF ATTENTION FOR THIS UPDATE. THE MOISTURE GRADIENT APPEARS TO BE TIGHTENING OVER THE FA THIS AFTERNOON...AS SHALLOW MOISTURE CONTINUES TO MIX ON THE CAPROCK. SATELLITE/RADAR TRENDS SUGGEST MODERATE FORCING/DEEP LIFT SPREADING OVER MUCH OF EASTERN NEW MEXICO ATTM...WITH MID LEVEL ACCUS/VIRGA SHOWERS DEVELOPING IN THE DRY AIR WEST OF THE DRYLINE. A 20Z SOUNDING FROM REESE CENTER /COURTESY THE WEST TEXAS MESONET/ INDICATED A WEAKENING CAPPING INVERSION WITH MODERATE INSTABILITY. SINCE ASCENT WILL CONTINUE TO INCREASE THROUGH THE EVENING AS THE INFLUENCE AN INCOMING SHORTWAVE TROUGH/WIND MAX INCREASES...ISOLATED STORMS SHOULD EMERGE FROM THE MID LEVEL CONVECTION OUT WEST AS SAID FORCING OVERSPREADS BETTER MOISTURE. ANY STORMS THAT INITIATE...WILL PRESENT A THREAT OF SEVERE WIND/HAIL. DEEPLY MIXED PBLS WILL PRESENT A THREAT OF DOWNBURSTS. THE CHANCE OF CONVECTION WILL INCREASE THROUGH EARLY THURSDAY...AS WELL DEFINED BAROCLINIC LEAF-LIKE FEATURE NOW SEEN IN VAPOR IMAGERY OVER NORTHWESTERN MEXICO PROPAGATES TOWARD THE REGION. INCREASED FORCING FOR ASCENT IN DIFFLUENT FLOW WILL PROVIDE A GOOD CHANCE OF RAIN/STORMS BY MIDDAY THURSDAY. HOWEVER...INSTABILITY APPEARS TO BE SOMEWHAT LIMITED...THUS PERHAPS A LESSER THREAT OF SEVERE. .LONG TERM... FOCUS OF FORECAST WAS ON RAIN CHANCES AND SEVERE WEATHER THREAT WITH APPROACH OF STORM SYSTEM TO CLOSE OUT THE WORK WEEK AND HEAD INTO THE WEEKEND. MODELS ARE IN GOOD AGREEMENT THAT JET ENERGY DIVING DOWN THE BACK SIDE OF UPPER LOW ACROSS SOUTHERN CA WILL CAUSE STORM TO CONTINUE TO DIG SOUTH OFF THE BAJA BEFORE MOVING MORE EASTWARD BY LATE THURSDAY INTO FRIDAY. THEN...AS IS OFTEN THE CASE WITH A CUTOFF SYSTEM...MODELS DIVERGE WITH THE SPEED AND TRACK OF SYSTEM ALTHOUGH THERE IS A GENERAL CONSENSUS THAT IT WILL MOVE TO THE NORTHEAST...PASSING THROUGH NEW MEXICO SATURDAY. ECMWF IS FARTHEST WEST AND QUICKEST WITH THE LOW...WITH WRF-NMM AND DGEX SLOWEST AND FARTHEST SOUTH. HAVE CONTINUED WITH THE MIDDLE OF THE ROAD SOLUTIONS. THIS WILL BRING THE BEST UPPER-LEVEL SUPPORT ACROSS THE CWFA LATE FRIDAY INTO SATURDAY. GIVEN ABUNDANT PACIFIC AND GULF MOISTURE IN PLACE /WITH PWATS AROUND 1.00 INCH+ PROGGED/ THIS APPEARS TO BE THE BEST WINDOW FOR HEAVY RAINFALL...ALTHOUGH UNCERTAINTY IN TRACK STILL MAKE EXACT LOCATION OF HEAVIEST RAINFALL TOUGH TO PINPOINT. NONETHELESS...HAVE ADDED A MENTION OF HEAVY RAIN IN THE GRIDS FRIDAY NIGHT AND SATURDAY MORNING SINCE SOME LOCATION COULD RECEIVE A COUPLE OF INCHES. BEFORE THEN...ONE OR MORE SHORTWAVES WILL LIKELY ROTATE AROUND THE UPPER LOW...BRINGING BETTER CHANCES OF SHOWERS/STORMS WITH THEIR PASSAGE. HOWEVER...TIMING/RESOLUTION OF THESE WAVES ARE DIFFICULT. STILL...DOES APPEAR ONE WAVE MAY BE EXITING THE REGION THURSDAY EVENING/FRIDAY MORNING...LEAVING A POSSIBLE LULL IN ACTIVITY. RAIN CHANCES WILL THEN BE ON THE INCREASE FRIDAY AS INCREASINGLY DIFFLUENT FLOW ADVANCES TOWARD THE REGION. ADDITIONALLY...DEEP LAYER SHEAR WILL REMAIN SUFFICIENT FOR ORGANIZED CONVECTION FRIDAY. HOWEVER...THERE IS UNCERTAINTY IN THE EXACT AMOUNT OF INSTABILITY WITH EXTENSIVE CLOUD COVER AND POSSIBLE PRECIPITATION ONGOING. THUS..CONFIDENCE IN WIDESPREAD SEVERE CONVECTION NOT HIGH AND HAVE LEFT OUT OF GRIDS FOR NOW. STORM SYSTEM SHOULD FINALLY BE EXITING WEST TEXAS SUNDAY...WITH RESIDUAL UPPER TROUGH SWINGING EAST OF THE AREA BY LATE SUNDAY. HAVE EXTENDED SLIGHT CHANCE OF STORMS ACROSS THE EASTERN ZONES THROUGH SUNDAY AFTERNOON. EXPECT RELATIVELY QUIET AND WARM CONDITIONS TO BEGIN THE NEXT WORK WEEK...WITH RETURNING LOW-LEVEL MOISTURE BY THE MIDDLE OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 68 46 67 49 / 20 40 30 60 70 TULIA 54 70 53 70 53 / 20 50 30 60 70 PLAINVIEW 56 67 57 70 55 / 30 50 40 60 70 LEVELLAND 56 66 55 69 53 / 40 50 40 60 70 LUBBOCK 58 69 57 70 56 / 40 50 40 60 60 BROWNFIELD 58 67 57 70 55 / 40 50 40 60 60 CHILDRESS 60 73 58 74 57 / 30 50 40 50 60 SPUR 60 70 60 72 59 / 30 50 40 50 60 ASPERMONT 59 71 60 72 59 / 30 50 40 50 60 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/23
Hazardous weather outlook, Mar 21, 6:34 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 634 PM CDT WED MAR 21 2007 TXZ021>044-222345- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 634 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. THE CHANCE FOR THUNDERSTORM DEVELOPMENT WILL INITIALLY EXIST OVER THE CENTRAL SOUTH PLAINS...THEN SPREADING EASTWARD TOWARD THE EXTREME SOUTHEASTERN PANHANDLE AND THE ROLLING PLAINS BY EVENING. SHOULD THUNDERSTORMS FORM...THE COMBINATION OF ATMOSPHERIC INSTABILITY AND WINDS ALOFT MAY SUPPORT SUPERCELLS. LARGE HAIL AND LOCALLY DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL PERSIST THURSDAY THROUGH FRIDAY...THEN BECOME MORE NUMEROUS FRIDAY NIGHT THROUGH SATURDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE FRIDAY OVER THE SOUTHERN PORTIONS OF THE OUTLOOK AREA. HOWEVER...THE THREAT FOR HEAVY RAINFALL INCREASE MUCH OF THE REGION FRIDAY NIGHT INTO SATURDAY AS ABUNDANT MOISTURE IS DRAWN INTO WEST TEXAS. CONCERNS FOR LOCALIZED FLASH FLOODING ARE EXPECTED TO INCREASE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 59 min |
| Mar 21, 8:40 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 65 min |
| Mar 21, 10:02 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 28 min |
| Mar 21, 11:06 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.